MAUDE Adverse Event Report: MEDTRONIC, INC. LAUNCHER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC. LAUNCHER; CATHETER, PERCUTANEOUS
Model Number LA7JL40
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
From staff: a guide catheter kinked in the radial artery when clocking for the procedure.This ultimately required a vascular doctor to come and do a cut-down and ligation of the radial artery.This was during a pci [percutaneous coronary intervention] attempt for an ostial left anterior descending lesion, on a patient with an intra-aortic balloon pump already in place right femoral.We had not yet gotten very far in the attempt; no wire was advanced into the coronary artery yet.I think this event happened because of radial access being more torturous, guide catheters being thinner walled than other catheters, possible equipment failure (guide catheter).This is somewhat unavoidable, although it could be mitigated by preferentially using femoral access in cases like this, although that would increase the risk of life-threatening hematoma or retroperitoneal bleed, so it may not be beneficial to prefer femoral access.From operative report: aborted pci attempt of proximal lad [left anterior descending] after guide catheter became entrapped in the right forearm due to catheter manipulation.Attempts to straighten out the catheter failed despite use of multiple wires.We also tried advancing a 7 and 8 french dilator over the guide catheter without success.Therefore, vascular surgery was requested to assist with retrieval.Radial cut-down performed and removed the catheter in two pieces.The radial artery was sutured.Arterial doppler confirmed robust ulnar arterial pulsation.No further intervention was performed.Lad pci completed following day.

Brand Name
LAUNCHER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
MDR Report Key22505857
Report Number22505857
Device Sequence Number15616288
Product Code DQY
UDI-Device Identifier00613994832030
UDI-Public(01)00613994832030
Combination Product (Y/N)N
Initial Reporter StateME
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/24/2025
Report Date (Section F) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLA7JL40
Device Catalogue NumberLA7JL40
Device Lot Number0012214535
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Device Age1 YR
Event Location Hospital
Date Report to Manufacturer07/15/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/15/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age83 YR
Patient SexMale
Patient Weight61 KG
Date Report Sent to FDA06/24/2025